Alert archive / Tennessee / Freeze Warnings in 2012
Freeze Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this freeze warning at Oct 31, 2012, 2:53 PM CDT for Alcorn County, Tishomingo County, Mississippi; 11 counties in Tennessee. It took effect at Nov 1, 2012, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2012, 2:53 PM CDT (19:53 UTC)
- In effect from
- Nov 1, 2012, 12:00 AM CDT
- Expired
- Nov 1, 2012, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
Counties Alcorn County, MS, Tishomingo County, MS, Carroll County, TN, Chester County, TN, Decatur County, TN, Gibson County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 125 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
361 WWUS74 KMEG 311953 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 253 PM CDT WED OCT 31 2012 ...A FREEZE IS EXPECTED NEAR THE TENNESSEE RIVER AND FROST WILL BE COMMON ACROSS THE REMAINDER OF WEST TENNESSEE AND MOST OF NORTH MISSISSIPPI... .THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS AND A VERY DRY AIRMASS WILL ALLOW TEMPERATURES TO FALL TO FREEZING OR BELOW NEAR THE TENNESSEE RIVER...GENERALLY EAST OF A PARIS TENNESSEE TO CORINTH MISSISSIPPI LINE. ELSEWHERE ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI TEMPERATURES WILL FALL INTO THE MID 30S AND AREAS OF FROST WILL DEVELOP. MSZ005-006-TNZ004-021-053>055-091-092-010400- /O.NEW.KMEG.FZ.W.0002.121101T0700Z-121101T1400Z/ ALCORN-TISHOMINGO-HENRY-CARROLL-CHESTER-HENDERSON-DECATUR-MCNAIRY- HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...PARIS...HUNTINGDON... LEXINGTON...SAVANNAH 253 PM CDT WED OCT 31 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY. * TEMPERATURE...30 TO 32 DEGREES * TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING. * IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL VEGETATION WILL BE EXPOSED TO FREEZING TEMPERATURES AND WIDESPREAD FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MSZ001>004-008-009-011>017-020>024-TNZ001>003-019-020-048>052- 088>090-010400- /O.NEW.KMEG.FR.Y.0009.121101T0700Z-121101T1400Z/ DESOTO-MARSHALL-BENTON MS-TIPPAH-TATE-PRENTISS-QUITMAN-PANOLA- LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA- CALHOUN-CHICKASAW-MONROE-LAKE-OBION-WEAKLEY-DYER-GIBSON- LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE- HARDEMAN- INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...BOONEVILLE... BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN... UNION CITY...MARTIN...DRESDEN...DYERSBURG...HUMBOLDT...MILAN... COVINGTON...JACKSON...BARTLETT...GERMANTOWN...COLLIERVILLE... MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR 253 PM CDT WED OCT 31 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY. * TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL DEVELOP AS TEMPERATURES DROP TO BETWEEN 33 AND 36 DEGREES WITH LIGHT WINDS. * TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING. * IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL VEGETATION WILL BE EXPOSED TO NEAR FREEZING TEMPERATURES AND AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SJM
4 follow-up statements
275 WWUS74 KMEG 312250 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 550 PM CDT WED OCT 31 2012 ...A FREEZE IS EXPECTED NEAR THE TENNESSEE RIVER AND FROST WILL BE COMMON ACROSS THE REMAINDER OF WEST TENNESSEE AND MOST OF NORTH MISSISSIPPI... .THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS AND A VERY DRY AIRMASS WILL ALLOW TEMPERATURES TO FALL TO FREEZING OR BELOW NEAR THE TENNESSEE RIVER...GENERALLY EAST OF A PARIS TENNESSEE TO CORINTH MISSISSIPPI LINE. ELSEWHERE ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI TEMPERATURES WILL FALL INTO THE MID 30S AND AREAS OF FROST WILL DEVELOP. MSZ005-006-TNZ004-021-053>055-091-092-011000- /O.CON.KMEG.FZ.W.0002.121101T0700Z-121101T1400Z/ ALCORN-TISHOMINGO-HENRY-CARROLL-CHESTER-HENDERSON-DECATUR-MCNAIRY- HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...PARIS...HUNTINGDON... LEXINGTON...SAVANNAH 550 PM CDT WED OCT 31 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... * TEMPERATURE...30 TO 32 DEGREES * TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING. * IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL VEGETATION WILL BE EXPOSED TO FREEZING TEMPERATURES AND WIDESPREAD FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MSZ001>004-008-009-011>017-020>024-TNZ001>003-019-020-048>052- 088>090-011000- /O.CON.KMEG.FR.Y.0009.121101T0700Z-121101T1400Z/ DESOTO-MARSHALL-BENTON MS-TIPPAH-TATE-PRENTISS-QUITMAN-PANOLA- LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA- CALHOUN-CHICKASAW-MONROE-LAKE-OBION-WEAKLEY-DYER-GIBSON- LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE- HARDEMAN- INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...BOONEVILLE... BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN... UNION CITY...MARTIN...DRESDEN...DYERSBURG...HUMBOLDT...MILAN... COVINGTON...JACKSON...BARTLETT...GERMANTOWN...COLLIERVILLE... MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR 550 PM CDT WED OCT 31 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... * TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL DEVELOP AS TEMPERATURES DROP TO BETWEEN 33 AND 36 DEGREES WITH LIGHT WINDS. * TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING. * IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL VEGETATION WILL BE EXPOSED TO NEAR FREEZING TEMPERATURES AND AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JCL
088 WWUS74 KMEG 010142 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 842 PM CDT WED OCT 31 2012 ...A FREEZE IS EXPECTED FROM PORTIONS OF WEST TENNESSEE INTO A SMALL PORTION OF NORTHEAST MISSISSIPPI WITH FROST ACROSS ALL OF WEST TENNESSEE AND MOST OF NORTH MISSISSIPPI... .THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS AND A VERY DRY AIRMASS WILL ALLOW TEMPERATURES TO FALL TO FREEZING OR BELOW ACROSS PORTIONS OF WEST TENNESSEE AND A SMALL PORTION OF NORTHEAST MISSISSIPPI...GENERALLY ALONG AND EAST OF A UNION CITY TENNESSEE TO CORINTH MISSISSIPPI LINE. ELSEWHERE ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI TEMPERATURES WILL FALL INTO THE MIDDLE 30S AND AREAS OF FROST WILL DEVELOP. TNZ002-003-020-052-011000- /O.UPG.KMEG.FR.Y.0009.121101T0700Z-121101T1400Z/ /O.EXB.KMEG.FZ.W.0002.121101T0500Z-121101T1400Z/ OBION-WEAKLEY-GIBSON-MADISON- INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN... HUMBOLDT...MILAN...JACKSON 842 PM CDT WED OCT 31 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURES...BETWEEN 30 AND 32 DEGREES. * TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING. * IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL VEGETATION WILL BE EXPOSED TO BELOW FREEZING TEMPERATURES AND WIDESPREAD FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MSZ005-006-TNZ004-021-053>055-091-092-011000- /O.EXT.KMEG.FZ.W.0002.121101T0500Z-121101T1400Z/ ALCORN-TISHOMINGO-HENRY-CARROLL-CHESTER-HENDERSON-DECATUR-MCNAIRY- HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...PARIS...HUNTINGDON... LEXINGTON...SAVANNAH 842 PM CDT WED OCT 31 2012 ...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY... * TEMPERATURE...28 TO 31 DEGREES * TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING. * IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL VEGETATION WILL BE EXPOSED TO FREEZING TEMPERATURES AND WIDESPREAD FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MSZ001>004-008-009-011>017-020>024-TNZ001-019-048>051-088>090- 011000- /O.CON.KMEG.FR.Y.0009.121101T0700Z-121101T1400Z/ DESOTO-MARSHALL-BENTON MS-TIPPAH-TATE-PRENTISS-QUITMAN-PANOLA- LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA- CALHOUN-CHICKASAW-MONROE-LAKE-DYER-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-SHELBY-FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...BOONEVILLE... BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN... DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE... MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR 842 PM CDT WED OCT 31 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... * TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL DEVELOP AS TEMPERATURES DROP TO BETWEEN 33 AND 36 DEGREES WITH LIGHT WINDS. * TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING. * IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL VEGETATION WILL BE EXPOSED TO NEAR FREEZING TEMPERATURES AND AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JCL
408 WWUS74 KMEG 010813 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 313 AM CDT THU NOV 1 2012 ...A FREEZE IS OCCURRING FROM PORTIONS OF WEST TENNESSEE INTO A SMALL PORTION OF NORTHEAST MISSISSIPPI WITH FROST ACROSS ALL OF WEST TENNESSEE AND MOST OF NORTH MISSISSIPPI... .THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS AND A VERY DRY AIRMASS HAS ALLOWED TEMPERATURES TO FALL TO FREEZING OR BELOW ACROSS PORTIONS OF WEST TENNESSEE AND A SMALL PORTION OF NORTHEAST MISSISSIPPI...GENERALLY ALONG AND EAST OF A UNION CITY TENNESSEE TO CORINTH MISSISSIPPI LINE. ELSEWHERE ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI TEMPERATURES WILL CONTINUE TO FALL INTO THE MIDDLE 30S ALLOWING AREAS OF FROST TO DEVELOP. MSZ005-006-TNZ002>004-020-021-052>055-091-092-011400- /O.CON.KMEG.FZ.W.0002.000000T0000Z-121101T1400Z/ ALCORN-TISHOMINGO-OBION-WEAKLEY-HENRY-GIBSON-CARROLL-MADISON- CHESTER-HENDERSON-DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...UNION CITY...MARTIN... DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON...JACKSON... LEXINGTON...SAVANNAH 313 AM CDT THU NOV 1 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...28 TO 31 DEGREES * TIMING...THROUGH 9 AM CDT. * IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL VEGETATION WILL BE EXPOSED TO FREEZING TEMPERATURES AND WIDESPREAD FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MSZ001>004-008-009-011>017-020>024-TNZ001-019-048>051-088>090- 011400- /O.CON.KMEG.FR.Y.0009.000000T0000Z-121101T1400Z/ DESOTO-MARSHALL-BENTON MS-TIPPAH-TATE-PRENTISS-QUITMAN-PANOLA- LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA- CALHOUN-CHICKASAW-MONROE-LAKE-DYER-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-SHELBY-FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...BOONEVILLE... BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN... DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE... MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR 313 AM CDT THU NOV 1 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL DEVELOP AS TEMPERATURES DROP TO BETWEEN 33 AND 36 DEGREES WITH LIGHT WINDS. * TIMING...THROUGH 9 AM CDT. * IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL VEGETATION WILL BE EXPOSED TO NEAR FREEZING TEMPERATURES AND AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KRM
647 WWUS74 KMEG 011400 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 900 AM CDT THU NOV 1 2012 MSZ005-006-TNZ002>004-020-021-052>055-091-092-011500- /O.EXP.KMEG.FZ.W.0002.000000T0000Z-121101T1400Z/ ALCORN-TISHOMINGO-OBION-WEAKLEY-HENRY-GIBSON-CARROLL-MADISON- CHESTER-HENDERSON-DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...UNION CITY...MARTIN... DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON...JACKSON... LEXINGTON...SAVANNAH 900 AM CDT THU NOV 1 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE WARMED ABOVE FREEZING THIS MORNING. THUS...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ MSZ001>004-008-009-011>017-020>024-TNZ001-019-048>051-088>090- 011500- /O.EXP.KMEG.FR.Y.0009.000000T0000Z-121101T1400Z/ DESOTO-MARSHALL-BENTON MS-TIPPAH-TATE-PRENTISS-QUITMAN-PANOLA- LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA- CALHOUN-CHICKASAW-MONROE-LAKE-DYER-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-SHELBY-FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...BOONEVILLE... BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN... DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE... MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR 900 AM CDT THU NOV 1 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE WARMED INTO THE UPPER 30S TO LOWER 40S ACROSS THE ADVISORY AREA THIS MORNING. THUS...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this freeze warning went out at Oct 31, 12:37 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Oct 31, 12:37 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1237 PM CDT WED OCT 31 2012 .UPDATE... UPDATED TO ADD 18Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 1113 AM CDT WED OCT 31 2012/ DISCUSSION... WEAK HIGH PRESSURE IS BUILDING INTO THE AREA TODAY. A PATCH OF MID AND HIGH CLOUDS IS MOVING ACROSS THE REGION AND THIS WILL CLEAR OUT BY THIS AFTERNOON LEAVING BEHIND MOSTLY SUNNY SKIES. TEMPS WILL WARM A FEW DEGREES HIGHER THAN YESTERDAY...GENERALLY THE LOWER TO MID 60S. FORECAST LOOKS GOOD WITH NO CHANGES NEEDED. SJM PREV DISCUSSION... /ISSUED 306 AM CDT WED OCT 31 2012/ HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE MIDSOUTH TODAY. NORTHWEST WINDS SHOULD BE LIGHTER TODAY AS REMNANTS OF SANDY CONTINUE TO MOVE FURTHER EAST AND THE SFC HIGH BUILDS INTO THE AREA. HIGH TEMPERATURES WILL BE A TAD WARMER THAN YESTERDAY AS THE AIR MASS CONTINUES TO MODERATE. EXPECT READINGS MAINLY IN THE LOWER TO MID 60S. TONIGHT...SFC HIGH WILL SETTLE OVER THE AREA. SINCE THE AIR MASS CONTINUES TO MODERATE...DO NOT EXPECT TEMPERATURES TO DROP AS LOW AS ONE MIGHT THINK UNDERNEATH THE HIGH. EXPECT READINGS IN THE MID 30S TO LOWER 40S. THURSDAY INTO FRIDAY NIGHT...HIGH PRESSURE WILL SHIFT EAST ON THURSDAY. DRY CONDITIONS WILL CONTINUE TO PREVAIL AND TEMPERATURES WILL CONTINUE TO MODERATE DURING THIS TIME. ON FRIDAY...A WARM FRONT WILL MOVE NORTH THROUGH THE AREA. MODELS SHOWING FRONT COMING THROUGH DRY BUT WOULD NOT BE SURPRISED TO SEE SOME WARM AIR ADVECTION SHOWERS POSSIBLY OCCURRING LATE FRIDAY NIGHT ALONG THE MO/AR AND KY/TN BORDER AND POSSIBLY ACROSS EAST ARKANSAS. TEMPERATURES WILL REALLY WARM BEHIND THE FRONT AND HIGHS ON FRIDAY WILL JUMP UP INTO THE MID TO UPPER 70S BEHIND THE FRONT. LOWS FRIDAY NIGHT WILL BE IN THE 50S AND 60S. SATURDAY INTO SUNDAY...THE 00Z GFS HAS NOW COME IN LINE WITH THE ECMWF WITH THE TIMING OF NEXT COLD FRONT. THE FRONT WILL NOW MOVE INTO THE CWA ON SATURDAY AND WILL SLOWLY SINK SOUTHWARD AND SHOULD BE LOCATED OVER NORTH MISSISSIPPI ON SUNDAY MORNING. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF THE FRONT WHILE LINGERING SHOWERS MAY CONTINUE FOR AN HOUR OR TWO BEHIND THE FRONT. COOLER TEMPERATURES WILL FILTER INTO THE REGION BEHIND THE FRONT. EARLY NEXT WEEK...BOTH THE GFS AND ECMWF ARE IN PRETTY GOOD AGREEMENT THAT AN UPPER TROF WILL SWING THROUGH THE REGION ON MONDAY. THE ONLY DIFFERENCE HAD BEEN THAT THE 00Z GFS HAD A STRONGER SHORTWAVE THAN THE 12Z ECMWF WHICH COULD PRODUCE SOME SHOWERS ACROSS THE AREA ON MONDAY. THE NEW 00Z ECMWF HAS NOW COME IN WITH A STRONGER SHORTWAVE AS WELL. THUS WILL INTRODUCE 20 POPS FOR MONDAY. SFC HIGH PRESSURE WILL BUILD INTO THE CWA ON TUESDAY. EXPECT COOL AND DRY CONDITIONS. KRM && .AVIATION... 18Z TAF CYCLE VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. NORTHWEST WINDS AROUND 8 KTS WILL BECOME LIGHT/NEARLY CALM AFTER 01/00Z AND INCREASE TO WEST WINDS AROUND 6 KTS AFTER 01/16Z. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 64 42 71 54 / 0 0 0 0 MKL 61 35 67 42 / 0 0 0 0 JBR 65 39 72 48 / 0 0 0 0 TUP 64 35 69 46 / 0 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Oct 31, 9:04 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 904 AM CDT WED OCT 31 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 904 AM CDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN ELEVATED FIRE DANGER WILL OCCUR ACROSS THE ENTIRE MIDSOUTH TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 2:53 PM CDT | Frost Advisory | MEG | Benton, Calhoun, Chickasaw, DeSoto, Itawamba, Lafayette and 12 more | 18 hr |
Nearby
Freeze Warnings in Tennessee, 2012Freeze Warnings in Mississippi, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.